Alert archive / Michigan / High Wind Warnings in 2014

High Wind Warning 1, NWS Marquette, MI

February 21, 2014Delta County, Schoolcraft County, Michigan

NWS Marquette, MI issued this high wind warning at Feb 21, 2014, 2:40 AM EST for Delta County, Schoolcraft County, Michigan. It was in force for 16 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 2:40 AM EST (07:40 UTC)
Expired
Feb 21, 2014, 7:00 PM EST
In force
16 hr
Issued by
NWS Marquette, MI

Counties Delta County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 104 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 6:35 AM ESTNON-TSTM WND GST 454 Ene Manistique, MIPEAK GUST AT THE SCHOOLCRAFT CO AIRPORT.
Feb 21, 7:03 AM ESTNON-TSTM WND GST 471 Sw Germfask, MIMESONET STATION 1 WSW GERMFASK /SNYM4/
Feb 21, 8:40 AM ESTNON-TSTM WND GST 517 S Fayette, MIPEAK GUST AT THE FAIRPORT MARINE SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS73 KMQT 210740
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
240 AM EST FRI FEB 21 2014

...STRONG SOUTHWEST WINDS EXPECTED NEAR THE BAY OF GREEN BAY AND
LAKE MICHIGAN TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST CENTRAL UPPER
MICHIGAN THIS MORNING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING UP TO
55 MPH WILL DEVELOP SHORTLY BEFORE SUNRISE TODAY AS THE LOW MOVES
RAPIDLY NORTHWARD...WITH THE STRONGEST WINDS EXPECTED NEAR THE BAY
OF GREEN BAY AND LAKE MICHIGAN...MAINLY NEAR AND EAST OF GARDEN
CORNERS. THE PRESSURE GRADIENT OVER THE AREA WILL RELAX
TONIGHT...CAUSING WINDS TO WEAKEN.

MIZ013-014-211545-
/O.NEW.KMQT.HW.W.0001.140221T0740Z-140222T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
240 AM EST FRI FEB 21 2014

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * WINDS WILL BECOME SOUTH TO SOUTHWESTERLY SHORTLY BEFORE SUNRISE
   TODAY WHILE INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 55 MPH
   EXPECTED...HIGHEST NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN
   NEAR AND EAST OF GARDEN CORNERS. WINDS WILL DIMINISH TONIGHT.

 * SOME PATCHY BLOWING AND DRIFTING OF SNOW IS POSSIBLE...ESPECIALLY
   NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.

IMPACTS...

 * POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE DUE TO THE HIGH
   WINDS.

 * HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO THE STRONG WINDS.

 * SOME PATCHY BLOWING AND DRIFTING OF SNOW IS POSSIBLE...ESPECIALLY
   NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. IN ANY AREAS THAT SEE
   BLOWING SNOW...VISIBILITIES WILL BE GREATLY REDUCED.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
   OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

TITUS
2 follow-up statements
415 
WWUS73 KMQT 211554
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1054 AM EST FRI FEB 21 2014

...STRONG SOUTHWEST WINDS EXPECTED NEAR THE BAY OF GREEN BAY AND
LAKE MICHIGAN TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHERN LAKE SUPERIOR EARLY THIS
AFTERNOON WILL BRING STRONG WINDS TO UPPER MICHIGAN TODAY. THE STRONG
SOUTH TO SOUTHWEST WINDS OF 40-50 MPH WILL CONTINUE THROUGH THE
AFTERNOON...ESPECIALLY NEAR THE GREEN BAY AND LAKE MICHIGAN SHORELINE.
THE PRESSURE GRADIENT OVER THE AREA WILL RELAX TONIGHT...CAUSING
WINDS TO WEAKEN.

MIZ013-014-220000-
/O.CON.KMQT.HW.W.0001.000000T0000Z-140222T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
1054 AM EST FRI FEB 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * SOUTH TO SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
   50 TO 55 MPH ARE EXPECTED...HIGHEST NEAR THE BAY OF GREEN BAY AND
   LAKE MICHIGAN NEAR AND EAST OF GARDEN CORNERS. WINDS WILL BEGIN
   TO DIMINISH LATE THIS AFTERNOON AND TONIGHT.

 * AREAS OF BLOWING AND DRIFTING OF SNOW ARE POSSIBLE... 
   ESPECIALLY NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. 

IMPACTS...

 * POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE DUE TO THE 
   HIGH WINDS. 

 * HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO THE STRONG WINDS.

 * AREAS OF BLOWING AND DRIFTING OF SNOW ARE POSSIBLE... 
   ESPECIALLY NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. IN 
   ANY AREAS THAT SEE BLOWING SNOW...VISIBILITIES WILL BE 
   GREATLY REDUCED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MCD
528 
WWUS73 KMQT 212106
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
406 PM EST FRI FEB 21 2014

...STRONG SOUTHWEST WINDS EXPECTED NEAR THE BAY OF GREEN BAY AND
LAKE MICHIGAN TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHERN LAKE SUPERIOR LATE
THIS AFTERNOON WILL ALLOW STRONG SOUTHWEST WINDS OF 35 TO 45 MPH TO
CONTINUE ALONG THE LAKE MICHIGAN AND GREEN BAY SHORELINE THROUGH
THIS EVENING. THE PRESSURE GRADIENT FROM THE NEARBY LOW WILL WEAKEN
SLIGHTLY OVERNIGHT...CAUSING WINDS TO GRADUALLY DIMINISH.

MIZ013-014-220000-
/O.CON.KMQT.HW.W.0001.000000T0000Z-140222T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
406 PM EST FRI FEB 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 50
   MPH ARE EXPECTED NEAR THE BAY OF GREEN BAY AND LAKE
   MICHIGAN...MAINLY NEAR AND EAST OF GARDEN CORNERS. WINDS WILL
   BEGIN TO DIMINISH THIS EVENING.

 * AREAS OF BLOWING AND DRIFTING OF SNOW ARE POSSIBLE... 
   ESPECIALLY NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. 

IMPACTS...

 * HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO THE STRONG WINDS.

 * AREAS OF BLOWING AND DRIFTING OF SNOW ARE POSSIBLE... ESPECIALLY
   NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. IN AREAS THAT SEE
   BLOWING SNOW...VISIBILITIES WILL BE GREATLY REDUCED. ACCIDENTS
   WERE REPORTED EARLIER ALONG US-2 DUE TO THESE REDUCED
   VISIBILITIES. EXPECT CONDITIONS TO IMPROVE GRADUALLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MCD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at Feb 21, 12:27 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 21, 12:27 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1227 AM EST FRI FEB 21 2014

.UPDATE...
ISSUED AT 832 PM EST THU FEB 20 2014

SLOWED DOWN ARRIVAL OF HIER POPS INTO THE ERN CWA THIS EVNG TO
ACCOUNT FOR MORE PERSISTENT DRY MID LVL AIR IN THAT AREA. OTRW...
HEAVIER PCPN IN THE WARM CONVEYOR BELT TO THE E OF SFC LO OVER SW WI
MOVING TO THE NE IS SPREADING INTO THE SCENTRAL CWA. SFC REPORTS
INDICATE A MIXED BAG OF PCPN E OF IMT...INCLUDING SN...RA...FREEZING
RA AND SLEET. 00Z GRB/APX RAOBS SHOW ELEVATED WARM LYRS...SO EXPECT
THE THREAT OF SLEET AND FREEZING RA OVER THE E HALF OF THE CWA ON
WARM SIDE OF EXPECTED TRACK OF SFC LO THRU CNTRL UPR MI WITH LLVL
ELY FLOW ALSO TRYING TO MAINTAIN LLVL DRY/COLD LYR. ALSO TENDED TO
DIMINISH THE THREAT OF BLSN IN AREAS OVER THE SE WHERE RA OR FZRA WL
FALL...ESPECIALLY AFTER TEMPS ROSE WELL ABV 32 THIS AFTN AND MADE
THE SN PACK WETTER. A BIT CONCERNED THAT MORE LIQUID PCPN MIGHT
LIMIT BLSN OVER THE SE CWA DESPITE EXPECTED STRONG WINDS...BUT WL
MAINTAIN GOING HEADLINES FOR NOW.
&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 433 PM EST THU FEB 20 2014

...SIGNIFICANT WINTER STORM TO IMPACT UPPER MICHIGAN TONIGHT INTO
FRIDAY...

HEADLINES: BLIZZARD WARNING FOR KEWEENAW AND HOUGHTON COUNTIES
           WINTER STORM WARNING FOR WEST AND CENTRAL U.P.

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM WISCONSIN THIS EVENING
INTO NORTHERN ONTARIO BY FRIDAY EVENING. THIS STORM WILL BRING A
WINTRY MIX OF PRECIPITATION EAST OF A LINE FROM MARQUETTE COUNTY TO
DICKINSON COUNTY...AND MAINLY SNOW WEST. STRONG WINDS WITH THIS
SYSTEM WILL BRING CONSIDERABLE BLOWING AND DRIFTING
SNOW...ESPECIALLY IN EXPOSED REGIONS ALONG THE SHORELINE. HAVE MADE
NO CHANGES TO THE HEADLINES FROM THE MID SHIFT. SEE THE LATEST
WINTER WEATHER MESSAGE FOR SPECIFIC DETAILS.

THANKFULLY...MODELS HAVE COME INTO RELATIVE AGREEMENT AS TO THE
POSITION OF THE SURFACE LOW CENTER TODAY...WITH IT GENERALLY MOVING
ACROSS WEST-CENTRAL UPPER MICHIGAN JUST EAST OF THE KEWEENAW. MAIN
CHANGE MADE TO THE FORECAST WAS INCREASING WINDS ACROSS THE CWA AND
SLOWING THE ONSET OF PRECIPITATION...AS THE SYSTEM IS ITS TIME IN
REACHING UPPER MI.

ISENTROPIC ASCENT WILL ALLOW A MORE WIDESPREAD PRECIPITATION TO
OVERSPREAD UPPER MICHIGAN. THE 850MB WARM FRONT WILL LIFT NORTH OF
LAKE MI AS WELL...WHICH WILL BRING MIXED PRECIPITATION TO
EASTERN/CENTRAL UPPER MI THROUGH THE EVENING. MAX TEMPS IN THE WARM
LAYER ALOFT/ROUGHLY 750-850MB/ REACH AS MUCH AS 2-4C EAST OF A LINE
FROM GWINN TO IRON MOUNTAIN...WITH A SHALLOW FREEZING LAYER AT THE
SURFACE. EVEN THOUGH THE DEPTH OF THE COLD AIR AT THE SFC IS
SHALLOW...SNOW AND COLD GROUND TEMPS WILL LIKELY LEAD TO ICE
ACCUMULATIONS AROUND 0.1 INCH IN AREAS WITH THE DEEPEST WARM LAYER.
LOCATIONS TOWARDS CENTRAL UPPER MI/CLOSEST TO THE ACTUAL SFC LOW/
WILL SEE MORE OF A SNOW/SLEET COMBINATION. THE MIXED PRECIPITATION IN
THE EAST SHOULD RETURN TO SNOW AFTER 9-10Z...ONCE THE SOUNDING
PROFILES DIP ENTIRELY BELOW ZERO. THERE IS A CHANCE THE DRY SLOT OF
THE LOW COULD SNEAK INTO THE FAR EASTERN COUNTIES BY 12Z
FRIDAY...WHICH COULD END UP CHANGING PRECIPITATION TO FREEZING
DRIZZLE VERSUS SNOW IN THESE AREAS. DID NOT PUT THIS INTO THE
FORECAST YET.

TROWAL AND ASSOCIATED FGEN BAND WILL BE THE PRIMARY CONCERN FOR THE
WESTERN AREAS. WITH PROFILES MOSTLY BELOW FREEZING/SOME SLEET
TOWARDS THE CENTRAL U.P. AT TIMES/...HEAVY SNOW WILL CONTINUE FROM
ROUGHLY 02Z-09Z AS THE LOW MOVES FROM NORTHERN WI INTO NORTHERN LAKE
SUPERIOR. MOST OF THE ACCUMULATION WILL OCCUR IN THIS PERIOD. SNOW
WILL CONTINUE IN ALL AREAS THROUGH MUCH OF FRIDAY...TAPERING OFF IN
THE CENTRAL AND SOUTH AWAY FROM LAKE SUPERIOR.

LAST BUT CERTAINLY NOT LEAST...ON TOP OF ALL OF THE PRECIPITATION
ISSUES...WINDS WITH THE SYSTEM WILL BE QUITE STRONG. AS THE STORM IS
MOVING THROUGH...WINDS WILL LIKELY GUST INTO THE 25-35 KNOT RANGE
OVER FOR MOST OF THE CWA THROUGH LATE TONIGHT. EAST-SOUTHEAST WINDS
OFF LAKE MICHIGAN COULD GUST TO AROUND 40-50 KNOTS TONIGHT AS THE
SYSTEM APPROACHES...AND THEN AGAIN OUT OF THE SOUTH AS IT MOVES INTO
NORTHERN ONTARIO FRIDAY MORNING. BLIZZARD LIKE CONDITIONS WILL OCCUR
AT TIMES ALONG LAKE MI...BUT WITH THE MIX OF PRECIPITATION NOT SURE
EXACTLY HOW LOW VISIBILITY WILL BE IN MOST AREAS. KEPT THE GOING
WINTER STORM WARNING FOR THESE COUNTIES NOW...BUT WOULD NOT BE
SURPRISED IF AN UPGRADE IS NEEDED TOMORROW MORNING AFTER
OBSERVATIONS ARE AVAILABLE.

SOME OF THE WORST WINDS OUT WEST WILL START FRIDAY MORNING AND LAST
THROUGH MUCH OF THE DAY AS A STRONG PRESSURE RISE/FALL COUPLET
ASSOCIATED WITH APPROACHING HIGH PRESSURE AND THE EXITING LOW MOVES
THROUGH THE AREA. THE ISALLOBARIC COMPONENT IS ORIENTED
WEST-NORTHWEST IN THE WESTERN CWA AND SOUTH-SOUTHEAST IN THE
EASTERN/CENTRAL CWA...ALONG WITH THE GRADIENT WIND. GUSTS DURING THE
12-18Z TIME FRAME ACROSS THE KEWEENAW AND WESTERN CWA COULD REACH AS
HIGH AS 35 TO 50 KNOTS THROUGH MUCH OF THE DAY. KEPT THE GOING
BLIZZARD WARNING FOR KEWEENAW/N.HOUGHTON COUNTIES. THOUGH
ONTONAGON/GOGEBIC COUNTIES WILL SEE PERIODS OF BLIZZARD LIKE
CONDITIONS WITH GUSTY WINDS...KEPT A WINTER STORM WARNING AS THEY
MAY NOT BE AS PERSISTENT/INTENSE AS THOSE EXPECTED ALONG THE
KEWEENAW.

OVERALL...WOULD NOT BE SURPRISED TO SEE GUSTS UPWARDS OF 40-50 KNOTS
INLAND ON FRIDAY AFTERNOON AS WELL WITH THE STRONG PRESSURE
RISE/FALL COUPLET...BUT REMAINDED CONSERVATIVE AND KEPT THEM LIMITED
TO 30-40 KNOTS AWAY FROM THE LAKE. WE MAY NEED TO EXTEND THE WINTER
STORM WARNING LONGER INTO FRIDAY EVENING IN MARQUETTE/DICKINSON
DEPENDING ON THE LINGERING SNOWFALL AND THE STRENGTH OF THE
WINDS...BLOWING SNOW COULD BE MORE WIDESPREAD THAN WHAT IS CURRENTLY
IN THE FORECAST.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 433 PM EST THU FEB 20 2014

FRIDAY NIGHT...THE MODELS WERE CONSISTENT IN LIFTING THE DEEP SFC
AND MID LEVEL LOW JUST NE OF LAKE SUPERIOR TO JAMES BAY. THIS WILL
MAINTAIN STRONG WRLY FLOW ACROSS THE CWA...ESPECIALLY OVER THE
KEWEENAW. DEEP MOISTURE AND LOW LEVEL CYCLONIC FLOW WOULD BE
FAVORABLE FOR LES. THE EXTENSIVE ICE COVER MAY BREAK UP SOME BY LATE
FRIDAY...BUT THERE SHOULD BE ENOUGH COVERAGE TO GREATLY REDUCE THE
AMOUNT OF MOISTURE/HEAT FLUX AND LIMIT THE POTENTIAL FOR ADDITIONAL
MODERATE TO HEAVY SNOW. HOWEVER...UPSLOPE FLOW INTO THE HIGHER
TERRAIN WILL SUPPORT AT LEAST LIGHT SNOW ACCUMULATIONS. THE MIXED
LAYER WINDS 40-45 KT AT CMX ARE FCST TO DIMINISH SLIGHTLY TO 35-40
KT OVERNIGHT RESULTING IN FEWER SFC GUSTS TO 35 MPH.
CONSIDERABLE BLSN WITH LOW VSBY WILL STILL LINGER...BUT CONFIDENCE
IN MORE PERSISTENT/WIDESPREAD BLIZZARD CONDITIONS IS LOWER
OVERNIGHT.

SATURDAY AND SATURDAY NIGHT...THE STRONG WRLY FLOW WILL PERSIST AS
THE SFC AND MID LEVEL LOW LINGER NEAR JAMES BAY. ONGOING LES FROM
ANY OPEN PATCHES OVER WRN LAKE SUPERIOR WILL CONTINUE TO BRING LIGHT
ACCUMULATIONS ACROSS MAINLY THE THE KEWEENAW PENINSULA. BLSN AND LOW
VSBY WILL ALSO CONTINUE THERE WITH WRLY WINDS STILL GUSTING TO 30-35
MPH. OTHERWISE...THE INFLUX OF COLDER AIR FROM THE NRN PLAINS WILL
KEEP HIGH TEMPS MAINLY INTO THE TEENS. WIND CHILLS IN THE 10 BELOW
TO 20 BELOW RANGE ARE EXPECTED OVERNIGHT AS LOWS FALL TO AROUND ZERO.

SUN-MON...LOW LEVEL WIND VEERING MORE TO THE NW WILL BRING LES
CHANCES BACK INTO THE ERN PORTION OF THE CWA. SINCE THERE IS STILL
SIGNIFICANT UNCERTAINTY REGARDING THE POSITION/EXTENT OF THE ICE
COVER...EXPECT MAINLY JUST LIGHT LES AND ONLY CHANCE POPS WERE
MENTIONED.

TUE-THU...THE WEST COAST RIDGE WHICH HAS BEEN A PROMINENT FEATURE
THIS WINTER WILL AGAIN BUILD AND EXTEND THROUGH NE AK RESULTING IN NW
FLOW FROM NW CANADA INTO THE NRN LAKES AND ANOTHER ONSLAUGHT OF VERY
COLD ARCTIC AIR INTO THE REGION. A SERIES OF SHRTWVS WILL BRING
INCREASINGLY COLD AIR INTO THE AREA. BY TUE 850 MB TEMPS ARE EXPECTED
TO FALL TO AROUND -25C. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN
BRINGING THE VERY LOW 850 MB TEMPS FROM -32C TO -36C ORIGINATING FROM
NRN SIBERIA THAT WOULD CROSS THE POLE AND DIVE TOWARD THE NRN LAKES
BY THU. THIS COULD KEEP HIGHS NEAR OR BELOW ZERO AND PRODUCE WIND
CHILLS AGAIN INTO THE ADVISORY OR WARNING CATEGORY FROM -20 TO -40 BY
WED AND ESPECIALLY THU MORNING.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1226 AM EST FRI FEB 21 2014

DEEPENING SFC LO WL TRACK THRU WCENTRAL UPR MI EARLY THIS MRNG
BEFORE SHIFTING INTO LK SUP AFT 12Z FRI AND THEN INTO ONTARIO LATE
TDAY AND TNGT. THE HEAVIEST SN WL CONT AT CMX/IWD TO THE W OF THE
SFC LO TRACK THRU MUCH OF THE MRNG...SO EXPECT IFR/LIFR TO OCNL
VLIFR CONDITIONS AT THOSE LOCATIONS. ONCE THE SFC LO PASSES TO THE N
OF THOSE LOCATIONS...VERY GUSTY NW BACKING W WINDS WL OCCUR AT IWD
AND CMX. ALTHOUGH THE SN WL TEND TO DIMINISH WITH TIME...THE BLSN
ACCOMPANYING WIND GUSTS AS HI AS 40 KTS AT CMX WL RESULT IN VLIFR
CONDITIONS AT THAT SITE THRU THE ENTIRE FCST PERIOD. SINCE SAW WL BE
TO THE E SIDE OF THE SFC LO TRACK...DRYING ALF WL RESULT IN LIGHTER
PCPN. BUT LINGERING LLVL MSTR WL STILL SUPPORT PREDOMINANT IFR
CONDITIONS THRU AT LEAST MID MRNG. AFTER THAT TIME...DVLPG GUSTY...
DOWNSLOPE WSW FLOW WL BRING PREDOMINANT MVFR CIGS WITH VERY LTL VSBY
RESTRICTION THRU THE REST OF THE FCST PERIOD.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 433 PM EST THU FEB 20 2014

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM WISCONSIN LATE THIS
EVENING INTO NORTHERN LAKE SUPERIOR BY FRIDAY AFTERNOON. THIS WILL
BRING EASTERLY GALES TO 35-40KTS OVER MUCH OF LAKE SUPERIOR THROUGH
LATE TONIGHT. WINDS WILL DIMINISH SLIGHTLY TOWARDS FRIDAY MORNING AS
THE LOW CENTER CROSSES THE LAKE...THEN BECOME WEST-NORTHWEST GALES
AT 35-45 KNOTS BY FRIDAY AFTERNOON. THE LOW WILL MOVE OVER JAMES BAY
SATURDAY MORNING AND REMAIN THROUGH SUNDAY AS HIGH PRESSURE OVER THE
NORTHERN PLAINS EXPANDS INTO THE GREAT LAKES. THIS WILL KEEP A
PROLONGED PERIOD OF WESTERLY GALES TO 35 KNOTS OVER LAKE SUPERIOR.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER STORM WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     MIZ002-004-006-007-009-010-012>014-084-085.

  BLIZZARD WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ001-003.

  WINTER STORM WARNING UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON
     FOR MIZ005-011.

LAKE SUPERIOR...
  GALE WARNING UNTIL 7 AM EST SUNDAY FOR LSZ244>248-264>267.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ249>251.

  GALE WARNING UNTIL 7 PM EST /6 PM CST/ SATURDAY FOR LSZ162-
     240>243-263.

LAKE MICHIGAN...
  STORM WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ248-250.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ221.

&&

UPDATE...KC
SHORT TERM...MCD
LONG TERM...JLB
AVIATION...KC
MARINE...MCD
Hazardous weather outlook, Feb 20, 4:47 PM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EST THU FEB 20 2014

MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
447 PM EST THU FEB 20 2014 /347 PM CST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO LIFT
ACROSS THE UPPER GREAT LAKES TONIGHT. SIGNIFICANT SNOWFALL ALONG
WITH SLEET AND FREEZING RAIN IS EXPECTED TO OCCUR. STRONG WINDS AND
BLOWING SNOW WILL BRING BLIZZARD CONDITIONS TO THE KEWEENAW PENINSULA
STARTING LATE THIS EVENING. SEE THE LATEST WINTER WEATHER MESSAGE
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BLIZZARD CONDITIONS WILL CONTINUE ACROSS THE KEWEENAW PENINSULA
THROUGH FRIDAY NIGHT. ELSEWHERE...GUSTY WINDS WILL LEAD TO BLOWING
SNOW AND REDUCED VISIBILITIES THROUGH MUCH OF FRIDAY. SEE THE LATEST
WINTER WEATHER MESSAGE FOR MORE DETAILS.

VERY COLD AIR WITH LOW WIND CHILLS ARE EXPECTED NEXT WEEK WITH THE
COLDEST CONDITIONS FROM WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT
SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON
TWITTER.

LSZ162-240>251-263>267-211200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
447 PM EST THU FEB 20 2014 /347 PM CST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

GALE FORCE WINDS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR TONIGHT.
SEE THE LATEST MARINE MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE FORCE WINDS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR FRIDAY INTO
LATE SATURDAY AFTERNOON. SEE THE LATEST MARINE MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-211200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
447 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

STORM FORCE WINDS ARE EXPECTED TONIGHT. SEE THE LATEST MARINE
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORM FORCE WINDS ARE EXPECTED FRIDAY. SEE THE LATEST MARINE MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

In the hours before

Local storm report, Feb 20, 10:51 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1051 PM EST THU FEB 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     SNOW             2 S SILVER CITY         46.81N 89.57W
02/20/2014  E6.5 INCH        ONTONAGON          MI   LAW ENFORCEMENT

            ESTIMATED 6 TO 7 INCHES OF SNOW SINCE EARLY
            EVENING. SNOW FALLING HEAVY WITH LIGHTNING
            AND THUNDER. WHITEOUT CONDITIONS AT TIMES.
            SNOW DURATION 5 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Feb 20, 10:54 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1054 PM EST THU FEB 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     SNOW             HUBBELL                 47.18N 88.43W
02/20/2014  M2.5 INCH        HOUGHTON           MI   TRAINED SPOTTER

            SNOWFALL OVER THE PAST 90 MINUTES.
            OCCASIONAL LIGHTNING AND THUNDER.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Feb 20, 11:15 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1115 PM EST THU FEB 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     NON-TSTM WND GST 3 W HUBBELL             47.17N 88.49W
02/20/2014  M41 MPH          HOUGHTON           MI   ASOS

            PEAK GUST SO FAR AT THE HOUGHTON CO MEMORIAL
            AIRPORT.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Feb 20, 11:23 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1123 PM EST THU FEB 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     SNOW             LAURIUM                 47.24N 88.44W
02/20/2014  E4.0 INCH        HOUGHTON           MI   PUBLIC

            SLEET MIXING IN WITH SNOW. SNOW DURATION 3
            HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Feb 21, 12:04 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1204 AM EST FRI FEB 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     SNOW             IRONWOOD                46.45N 90.15W
02/20/2014  M4.6 INCH        GOGEBIC            MI   PUBLIC

            SNOW DURATION 5 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Feb 21, 1:06 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
106 AM EST FRI FEB 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     SNOW             2 E WAKEFIELD           46.48N 89.89W
02/21/2014  M5.5 INCH        GOGEBIC            MI   PUBLIC

            SNOW DURATION 5 HOURS

&&

NWS MARQUETTE MI
IRIS SYSTEM

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:30 AM ESTWinter Weather AdvisoryMQTAlger, Baraga, Dickinson, Gogebic, Houghton, Iron and 5 more37 hr

Nearby

High Wind Warnings in Michigan, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.